Alert archive / North Carolina / Excessive Heat Warnings in 2012

Excessive Heat Warning 2, NWS Newport/Morehead City, NC

July 26, 20127 counties in North Carolina

NWS Newport/Morehead City, NC issued this excessive heat warning at Jul 26, 2012, 3:24 PM EDT for 7 counties in North Carolina. It took effect at Jul 27, 2012, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2012, 3:24 PM EDT (19:24 UTC)
In effect from
Jul 27, 2012, 11:00 AM EDT
Expired
Jul 27, 2012, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Pamlico County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1515 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS72 KMHX 261924
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT THU JUL 26 2012

...HOT AND HUMID CONDITIONS EXPECTED THROUGH SATURDAY...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD EAST OVER THE
AREA THROUGH SATURDAY RESULTING IN ABOVE NORMAL TEMPERATURES
ACROSS EASTERN NORTH CAROLINA. HIGH TEMPERATURE READINGS IN THE
MID TO UPPER 90S INLAND...AND LOWER TO MIDDLE 90S NEAR THE
COAST...ARE EXPECTED THROUGH SATURDAY. THE EXTREME HEAT COMBINED
WITH DEWPOINTS IN THE 70S WILL PRODUCE DANGEROUS HEAT INDEX VALUES
OF 105 TO 115 DEGREES DURING THE AFTERNOON AND EARLY EVENING
HOURS.

NCZ045>047-080-081-092>094-098-103-270900-
/O.NEW.KMHX.EH.W.0002.120727T1500Z-120728T0000Z/
/O.CON.KMHX.HT.Y.0008.000000T0000Z-120726T2300Z/
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-ONSLOW-OUTER BANKS DARE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
324 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
EDT FRIDAY.

* HEAT INDEX VALUES...WILL RANGE 105 TO 109 DEGREES THIS AFTERNOON
  AND EARLY EVENING. FRIDAY AFTERNOON EXPECTED HEAT INDEX VALUES
  WILL RANGE FROM 105 TO 115 DEGREES. 

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY IN THE SHADE IF POSSIBLE...AND CHECK IN ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

NCZ029-044-079-090-091-095-270900-
/O.NEW.KMHX.HT.Y.0009.120727T1500Z-120728T0000Z/
/O.CON.KMHX.HT.Y.0008.000000T0000Z-120726T2300Z/
MARTIN-PITT-GREENE-DUPLIN-LENOIR-CARTERET-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW...
ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT
324 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT
FRIDAY.

* HEAT INDEX VALUES...WILL RANGE 105 TO 109 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY IN THE SHADE IF POSSIBLE...AND CHECK IN ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

NCZ104-270900-
/O.NEW.KMHX.HT.Y.0009.120727T1500Z-120728T0000Z/
OUTER BANKS HYDE-
324 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT
FRIDAY.

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 109 DEGREES. 

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY IN THE SHADE IF POSSIBLE...AND CHECK IN ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
3 follow-up statements
293 
WWUS72 KMHX 262324
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
724 PM EDT THU JUL 26 2012

...HOT AND HUMID CONDITIONS EXPECTED THROUGH SATURDAY...

.HIGH TEMPERATURE READINGS IN THE MID TO UPPER 90S INLAND...AND
LOWER TO MIDDLE 90S NEAR THE COAST...ARE EXPECTED THROUGH
SATURDAY. THE EXTREME HEAT COMBINED WITH DEWPOINTS IN THE 70S WILL
PRODUCE DANGEROUS HEAT INDEX VALUES OF 105 TO 115 DEGREES DURING
THE AFTERNOON AND EARLY EVENING HOURS.

NCZ045>047-080-081-092>094-098-103-270730-
/O.EXP.KMHX.HT.Y.0008.000000T0000Z-120726T2300Z/
/O.CON.KMHX.EH.W.0002.120727T1500Z-120728T0000Z/
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-ONSLOW-OUTER BANKS DARE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
724 PM EDT THU JUL 26 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM
EDT FRIDAY...

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 115 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE
  AFTERNOON HOURS FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY IN THE SHADE IF
POSSIBLE...AND CHECK IN ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

NCZ029-044-079-090-091-095-270730-
/O.EXP.KMHX.HT.Y.0008.000000T0000Z-120726T2300Z/
/O.CON.KMHX.HT.Y.0009.120727T1500Z-120728T0000Z/
MARTIN-PITT-GREENE-DUPLIN-LENOIR-CARTERET-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW...
ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT
724 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
FRIDAY...

* HEAT INDEX VALUES...WILL RANGE 105 TO 109 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE 
  AFTERNOON HOURS FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY IN THE SHADE IF POSSIBLE...AND CHECK IN ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

NCZ104-270730-
/O.CON.KMHX.HT.Y.0009.120727T1500Z-120728T0000Z/
OUTER BANKS HYDE-
724 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
FRIDAY...

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 109 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE 
  AFTERNOON HOURS FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY IN THE SHADE IF POSSIBLE...AND CHECK IN ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
184 
WWUS72 KMHX 270634
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
234 AM EDT FRI JUL 27 2012

...HOT AND HUMID CONDITIONS EXPECTED THROUGH SATURDAY...

.HIGH TEMPERATURE READINGS IN THE MID TO UPPER 90S INLAND...AND
LOWER TO MIDDLE 90S NEAR THE COAST...ARE EXPECTED THROUGH
SATURDAY. THE EXTREME HEAT COMBINED WITH DEWPOINTS IN THE 70S
WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF 105 TO 115 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS.

NCZ045>047-080-081-092>094-098-103-280000-
/O.CON.KMHX.EH.W.0002.120727T1500Z-120728T0000Z/
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-ONSLOW-OUTER BANKS DARE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
234 AM EDT FRI JUL 27 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 115 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE 
  AFTERNOON HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY IN THE SHADE IF
POSSIBLE...AND CHECK IN ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

NCZ029-044-079-090-091-095-104-280000-
/O.CON.KMHX.HT.Y.0009.120727T1500Z-120728T0000Z/
MARTIN-PITT-GREENE-DUPLIN-LENOIR-CARTERET-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW...
ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT
234 AM EDT FRI JUL 27 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 109 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE 
  AFTERNOON HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY IN THE SHADE IF POSSIBLE...AND CHECK IN ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
924 
WWUS72 KMHX 271939
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 PM EDT FRI JUL 27 2012

...HOT AND HUMID CONDITIONS EXPECTED THROUGH SATURDAY...

.HIGH TEMPERATURE READINGS IN THE LOWER TO UPPER 90S ARE EXPECTED
THROUGH SATURDAY. THE EXTREME HEAT COMBINED WITH DEWPOINTS IN THE
70S WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF 105 TO 115 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS.

NCZ045>047-080-081-092>094-098-103-280000-
/O.CON.KMHX.EH.W.0002.000000T0000Z-120728T0000Z/
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-ONSLOW-OUTER BANKS DARE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
339 PM EDT FRI JUL 27 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 115 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE 
  AFTERNOON HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY IN THE SHADE IF
POSSIBLE...AND CHECK IN ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

NCZ029-044-079-090-091-095-104-280000-
/O.CON.KMHX.HT.Y.0009.000000T0000Z-120728T0000Z/
MARTIN-PITT-GREENE-DUPLIN-LENOIR-CARTERET-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW...
ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT
339 PM EDT FRI JUL 27 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 109 DEGREES.

* TIMING...THE HOTTEST TEMPERATURES ARE EXPECTED DURING THE 
  AFTERNOON HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY IN THE SHADE IF POSSIBLE...AND CHECK IN ON RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this excessive heat warning went out at Jul 26, 2:50 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 26, 2:50 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT THU JUL 26 2012

.SYNOPSIS...
HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL
PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA
THROUGH SATURDAY. A FRONT IS FORECAST TO STALL AND DISSIPATE
OVER THE AREA THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM THU...LATEST SFC ANALYSIS CONTINUES TO SHOW HIGH
PRESSURE OFFSHORE AND TROUGHING INLAND. OVERALL ANOTHER QUIET
NIGHT EXPECTED ACROSS EASTERN NC. ISOLATED SHOWERS AND TSTMS ARE
STILL POSSIBLE THIS AFTERNOON AND EARLY EVENING GIVEN UNSTABLE
ATMS AND SEABREEZE...WITH LIKELY BEST CHANCES IN THE SW CWA. MUGGY
NIGHT EXPECTED WITH LOWS GENERALLY 75-80 DEG AND LIGHT SW BREEZE.

&&

.SHORT TERM /FRIDAY/...
AS OF 250 PM THU...HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY
WITH CONTINUED TROUGH INLAND AND HIGH OFFSHORE. LOW LEVEL
THICKNESS VALUES AND 850MB TEMPS AROUND 22C SUPPORT HIGH TEMPS IN
THE MID TO UPPER 90S INLAND AND LOWER TO MIDDLE 90S ALONG THE
COAST. BASED ON EXPECTED HIGH TEMPS AND DEWPOINTS IN THE
70S...HAVE ISSUED HEAT ADVISORY AND WARNINGS FOR FRIDAY. MOST OF
EASTERN NC HAS BEEN PUT INTO A SLIGHT RISK OF SVR WX FOR FRI. WILL
MAINTAIN SLIGHT CHANCE POPS AT THIS TIME THINKING THAT OVERALL
UPPER RIDGE MAY SUPPRESS WIDESPREAD ACTIVITY. ANY TSTM THAT DOES
DEVELOP HOWEVER HAS THE POTENTIAL TO BECOME STRONG QUICKLY DUE TO
GOOD INSTABILITY AND DECENT SHEAR. AT THIS TIME THINK THE MAIN
THREATS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 210 PM THURSDAY...DESPITE SOME DIFFERENCES IN TIMING OF THE
MID-LEVEL SHORTWAVES...OVERALL CHARACTER OF THE FORECAST FOR THE
EXTENDED PERIOD LOOKS UNSETTLED. UPPER TROUGH WILL START TO
SHARPEN OVER THE EASTERN UNITED STATES SATURDAY AND REMAIN IN
PLACE FOR MOST OF THE NEXT WEEK. WEAK DIFFUSE FRONTAL BOUNDARY
WILL MOVE TO JUST NORTH OF THE CWA ON SATURDAY THEN MAKE A PUSH TO
THE SOUTH ON SUNDAY BEFORE MOVING JUST SOUTH OF OUR AREA ON
MONDAY. WITH THE BOUNDARY IN PLACE OVER THE WEEKEND...COUPLED WITH
THE STRONG MID-LEVEL TROUGH...THE OCCASIONAL MID-LEVEL
SHORTWAVE...AND A NICE FEED OF DEEP TROPICAL MOISTURE WHICH KEEPS
THE PWATS OVER 2 INCHES...THINK RAIN CHANCES WILL BE SLIGHTLY
ELEVATED FOR SATURDAY AND SUNDAY...WITH SLIGHTLY HIGHER NUMBERS
SATURDAY. AS THE FRONT STALLS TO OUR SOUTH...BOTH THE GFS AND
ECMWF SHOW A SERIES OF WEAK WAVES OF LOW PRESSURE MOVING ALONG THE
BOUNDARY. THIS WILL KEEP THE AREA MOISTURE WITH CHANCE POPS FOR
EACH DAY. MONDAY AND WEDNESDAY LOOKS TO BE THE SLIGHTLY WETTER
DAYS BASED ON FORECAST MEAN LAYER HUMIDITY AND SPECIFIC HUMIDITY
VALUES. WITH ENOUGH BREAKS IN THE SUN...MAX TEMPS FOR SATURDAY
WILL BE IN THE 92 TO 97 DEGREE RANGE. SUNDAY LOOKS A TAD COOLER AS
THE FRONT EASES TO THE SOUTH. WITH THE CWA ON THE COOL SIDE OF THE
BOUNDARY MONDAY THROUGH WEDNESDAY...EXPECT TEMPERATURES TO BE
FAIRLY CLOSE TO SEASONAL NORMS WITH HIGHS IN THE UPPER 80S TO
AROUND 90 AND LOWS IN THE LOWER 70S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1 PM THU...EXPECT PREDOMINANT VFR CONDITIONS THROUGH THE
TAF PERIOD. SW GUSTS 15-20KT THIS AFTERNOON AND EARLY EVENING AS
PRESSURE GRADIENT TIGHTENS BTWN INLAND TROUGH AND HIGH OFFSHORE.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND
AGAIN FRIDAY AFTERNOON. DO NOT ANTICIPATE FOG OVERNIGHT WITH
DECENT SW BREEZE.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 210 PM THURSDAY...WHILE MOST OF THE PERIOD WILL BE IN THE VFR
RANGE...THERE WILL BE SCATTERED SHOWERS AND TSTMS POSSIBLE MOST
ANY AFTERNOON AND EVENING THROUGH THE PERIOD WHICH WILL BRIEFLY
REDUCE CEILINGS AND VSBYS TO THE MVFR RANGE. NIGHTTIME FOG AND
STRATUS WILL ALSO BE LIKELY IN AREAS THAT RECEIVE ANY HEAVY
RAINFALL.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 250 PM THU...TYPICAL SUMMERTIME PATTERN CONTINUES WITH
TROUGHING INLAND AND HIGH PRESSURE OFFSHORE. LATEST OBS SHOW
MODERATE SW WINDS 10-20KT AND SEAS 2-4FT. COULD SEE A FEW GUSTS
TO 25KT THIS AFTERNOON AND EARLY THIS EVENING...ESP FOR THE
PAMLICO SOUND AND CENTRAL WATERS...THOUGH AT THIS TIME DO NOT
THINK AN ADVISORY IS NEEDED. OVERALL EXPECT THIS TO CONTINUE
THROUGH FRIDAY...WITH SW WINDS 10-20KT AND SEAS 2-5FT.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 210 PM THURSDAY...A WEAK DIFFUSE FRONTAL BOUNDARY WILL SLOWLY
DROP ACROSS THE COASTAL WATERS THROUGH THE WEEKEND...MAKING ITS
MAIN PUSH SOUTHWARD ON SUNDAY. WINDS WILL STILL BE GENERALLY SW
SATURDAY WITH A SLOW TRANSITION TO N/NE ON SUNDAY. FRONT BECOMES
STATIONARY JUST SOUTH OF THE AREA MONDAY WITH A SERIES OF WAVES OF
LOW PRESSURE MOVING ALONG IT THROUGH EARLY NEXT WEEK. THE GRADIENT
WILL REMAIN LIGHT THROUGH THE PERIOD WITH WINDS GENERALLY 10 KNOTS
OR LESS WITH SEAS 2 TO 4 FEET...WITH THE USUAL 5 FOOTERS NEAR
DIAMOND BUOY OVER THE CENTRAL WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ029-044-079-
     090-091-095-104.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ029-044>047-
     079>081-090>095-098-103.
     EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM EDT FRIDAY FOR
     NCZ045>047-080-081-092>094-098-103.
MARINE...NONE.

&&

SYNOPSIS...CQD/DAG
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...CQD/CTC
Hazardous weather outlook, Jul 26, 4:11 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 AM EDT THU JUL 26 2012

NCZ104-270815-
OUTER BANKS HYDE-
411 AM EDT THU JUL 26 2012

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

HOT AND HUMID CONDITIONS ARE EXPECTED TODAY WITH HEAT INDEX VALUES
UPWARDS OF 100 TO 104 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY WITH HEAT INDEX VALUES
UPWARDS OF 100 TO 104 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-270815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
411 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT AND HUMID DAY EXPECTED FRIDAY...WITH HEAT INDEX VALUES
LIKELY OF 105 TO 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-270815-
CARTERET-ONSLOW-OUTER BANKS DARE-
411 AM EDT THU JUL 26 2012

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT AND HUMID DAY EXPECTED FRIDAY...WITH HEAT INDEX VALUES
LIKELY OF 105 TO 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:24 PM EDTHeat AdvisoryMHXDuplin, Greene, Lenoir, Martin, Pitt29 hr

Nearby

Excessive Heat Warnings in North Carolina, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.